MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERE SIZE 2+ R TINBN COATED

MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; FEMORAL COMPONENT SPHERE SIZE 2+ R TINBN COATED
Model Number 02.12.0722R
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 18-jul-2025: lot: 2416851: (b)(4) items manufactured and released on 14-10-2024 expiration date: 2029-09-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional device involved, batch review performed on 18-jul-2025: gmk efficiency 77.11.1052 sphere trial femur s2+ r lot: mat76610: (b)(4) items manufactured and released on 17-12-2024.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
During tka the efficiency trial femoral component was used to tiral the femur and drill the holes for the femoral implant pegs.Afterward, when trying to insert the final implant the surgeon noticed that the pegs of the implants were not aligned with the holes.The mismatch was in the anterior direction of approximatively 5mm.Surgeon removed the implant, redrilled the holes and refined the bone cuts.The patient bone had to be recemented again and finally implant was positioned.A total of 20 minutes of delay over 45 minutes of surgery was reported.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d department.During the visual inspection of the part subject to the complaint, no discrepancies were found either in terms of dimensions or shape.Since these parts are manufactured through molding, they are not subject to dimensional variations that could justify what is reported in the event description.Furthermore, as they are produced in large quantities per batch and we have not received any other malfunction reports, we can exclude a defect related to production.It cannot be ruled out that the problem may occurred due to inaccurate femoral resections, where the femoral efficiency trials, not accounting for press-fit in the internal profile, may have adapted to a position slightly different from the final implant; however, even in this case, the declared difference of about 5 mm remains unexplained.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the investigation does not indicate any potential manufacturing related issue.The trial component does not present discrepancies in terms of dimensions or shape, therefore the geometric design is not a factor in the issue reported.

Brand Name
GMK TOTAL KNEE SYSTEM
Common Device Name
FEMORAL COMPONENT SPHERE SIZE 2+ R TINBN COATED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22737764
Report Number3005180920-2025-00740
Device Sequence Number7188935
Product Code JWH
UDI-Device Identifier07630040711531
UDI-Public07630040711531
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K202684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.12.0722R
Device Lot Number2416851
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceAsian